MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL

SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL
Model Number 078-0071
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ear infection (4813)
Type of Reportable Event Serious Injury
Event or Problem Description
It has been brought to manufacturer's attention that lyric device was removed after 8 wear days and that the subscription was cancelled.Upon the removal the hcp observed excess fluid collection on tissue.
 
Additional Manufacturer Narrative
The manufacturer conducted a follow up with the initial reporter.The hcp reported that when the lyric device was removed it sounded wet and sticky.After removal the hcp noticed distinct odor.The patient did not complain about the aid, nor did they report any discomfort until they noticed a feeling the device stopped working, presumably due to the fluid in the ear canal.The hcp reports this patient has been experiencing issues with previous lyric insertions for a couple of times.For the first couple of months was the patient did not show any symptoms, later fluid discharge and inflammation consistent with infection started.The hcp reports no displacement of the device.The patient has been treated with a series of antibiotics.The ear was put on rest until completely healed.Lyric is a single use device and is usually discarded and hence is not available for the analysis.The device is designed to be worn deep within the ear canal, effectively sealing it as intended.However, this sealing can potentially lead to moisture accumulation in the space between the device and the eardrum.Such moisture retention may compromise skin integrity, creating a moist and dark environment that is conducive to bacterial growth.This environment can occasionally result in skin irritations or infections.Related to the deep inserted extended wear of lyric, symptoms such as infection (otitis externa) tend to occur most commonly as a result of traumatic insertion, sizing error, poor placement, patient manipulation or individual patient's predispositions for infections.Ear infection and other symptoms related to the deep insertion of lyric have already been considered in the device's clinical evaluation report and risk file.The accompanying ifu lists actions to take when ear pain, irritation or inflammation occurs and to seek medical advice.It should be also noted that otitis externa is a relatively common condition that can occur independently of hearing aid use and a full recovery is expected.The manufacturer checked for similar complaints in the last three years and there have been no trends identified.The manufacturer will keep observing for trends.This is the final report.

Brand Name
PHONAK LYRIC4
Common Device Name
AIR-CONDUCTION HEARING AID, IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
staefa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
staefa, 8712 ZURIC-H
SZ   ZURICH
MDR Report Key24998314
Report Number3005085999-2026-00007
Device Sequence Number15892079
Product Code ESD
UDI-Device Identifier07613389603316
UDI-Public(01)07613389603316
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number078-0071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Initial Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale